MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576530
Medical Device Problem Codes Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Problem code captures the reportable event of stent failed to expand.Problem code captures the reportable event of stent positioning/ placement problem.Conclusion code is being used in lieu of an adequate conclusion code for device not returned.According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplement mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report # 3005099803-2018-60988 and 3005099803-2018-60989 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2018 that two ultraflex tracheobronchial covered distal release stents were to be used to treat a malignant stricture due to a tumor in the airway during a pulmonary stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was dilated prior to stent placement.According to the complainant, during the procedure, the stent deployment suture was released, but the first ultraflex tracheobronchial stent (the subject of mfr.Report # 3005099803-2018-60988) would not expand.It was reported that the plastic lumen on the stent would not open and remained compressed against the catheter.Reportedly, the stent ended up deploying "too high up" and was not deployed in the proper location.The physician removed the stent with forceps.A second ultraflex tracheobronchial stent (the subject of this report) was used, but the same issue had occurred.The procedure was completed with another ultraflex tracheobronchial stent of different size.There were no patient complications reported.The patient's condition following the procedure was reported to be fine.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8005620
Report Number3005099803-2018-60989
Device Sequence Number18882688
Product Code JCT
UDI-Device Identifier08714729842330
UDI-Public08714729842330
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2020
Device Model NumberM00576530
Device Catalogue Number56598
Device Lot Number0021882553
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;